I have been taking Lexipro for a year now and although it has helped with my anxiety it has also caused me to gain 10 pounds. I’ve asked my doctor if there’s a medicine that doesn’t cause weight gain and she recommended Pristiq, and mentioned that it might cause weight loss. As a slim guy I can’t afford to lose too much weight, but at that the same time I certainly don’t want to gain any more weight.
Less serious side effects of desvenlafaxine may include:
**loss of appetite;**
tightness in your jaw;
mild nausea, constipation;
sleep problems (insomnia); or
decreased sex drive, impotence, or difficulty having an orgasm.
Gastrointestinal side effects including nausea (up to 41%), dry mouth (up to 25%), diarrhea (up to 11%), constipation (up to 14%), and vomiting (up to 9%) have been reported. Postmarketing reports have included decreased appetite.
i gained 15 pounds in one year from pristiq.
I have been taking the generic version of Lexapro since December 14th, 2012 when my anxiety levels reached unmanageable levels. Since then I have put on 10 pounds and I am not eating anything different. I only take 5 mg daily. I will begin to taper off as the excess weight gain in my stomach, legs and hips is causing additional stress. I am also chronically lethargic and nearly impossible to wake up on time in the mornings and I take it at approximately 8 pm every night.
Neither. I was on PRISTIQ for seven months for circumstantial depression. It had no effect on my weight, was easily tolerated, and the only side effect I noticed (not reported elsewhere, that I have seen) was canker sores on my tongue. These diminished as the dosage decreased to wean off the drug. No loss of libido, either.
Pristiq caused weight gain for me. I was on Pristiq for almost one year, I gained a little over 22 lbs. It effected my appetite to the point all I wanted to eat were carbs and sweets. I had no control over my appetite at all, it felt like my brain was telling my body to eat, comparable to an addiction problem. It also caused me to have terrible TMJ, the pain was unbearable and I also got hot flashes. The longer I was on Pristiq, the greater my cravings became and also the greater the pain of my TMJ. However, on Pristiq, I felt wonderful (beside the side effects), it did exactly what it is was supposed to do for depression. The side effects for me were not tolerable, so I decided to discontinue using it.
I have been on Pristiq for a couple of years it hasn't caused any weight gain. I don't find it very effective as an antidepressant 100 mg.
nope it does not cause weight gain, I lost 8 to 12 pounds first few weeks. Lost libido first week, then everything was fine. Dont know about the problem of having orgasms, it has always taken me a long time which I learned how to do on purpose at a young age. After two weeks, I was fine having an orgasm when I was ready.
I am currently in the process of weaning off Pristiq. I have gained over 20lbs. I can not sleep, sex life shot. I have a husband that have needs. This regimen is not working for me. I've lost my job and about to lose my husband. This never help my anxiety. Tried Zoloft, Cymbalta, now this. Back to the MD
I have been on Pristiq for about 6 weeks now and the weight is pouring off me. I have no appetite at all. I've lost about 5 kgs. I'm not sure if it's also a case of me moving around a lot more as with my depression I was In bed a lot of the time, so I'm burning more calories. But my weight has dropped dramatically. I have also suffered with a bit of diarrhea but nothing to bad. My energy levels are awesome and the black foggy cloud has lifted heaps. Still requiring a valium 5 mg for social outings for anxiety. But I think Pristiq is awesome.
Hi, I was having depression and anxiety due to certain relationship factors. I was on Pristiq for about 8 months. Now some background, 8 years ago I lost about 20 pounds and since then I have not gained weight (I am extremely careful about my diet and exercise but there are months that I dont really diet and exercise and I still DON'T manage to put on weight - probably because I eat less portion sizes and just watch what I eat) so basically in the last 8 years I have probably put on 2 pounds. Now, going on this medication, I was extremely cautious about weight gain, I did a lot of research and it said it affects each person differently. However for me, in the last 8 months..I have put on 6 pounds!!! And I am shocked! Mainly because I was super careful. Seems to me the kilos just CREEP IN.
I wasn't regularly exercising and dieting while on this pill but my eating habits were still quite good and from time to time I would exercise. This med definately makes you put on weight! I was loving the effects of this magic pill and it was really helping me emotionally and I planned to stay on it as long as I could but unfortunately no matter what I tried, the weight WAS STILL CREEPING ON. Now me being such a weight loss fanatic, I tried to figure out what exactly was going on with this pill inspite of controlling my diet and exercise program.
What I found out is this pill definitely 'increases' you appetite. You will want to eat 'fast' and 'quickly' (even though I have practised eating slowly for many years) and for some reason your body doesn't get it when your 'full' and you keep eating. In short it increases your appetite and generally U don't stop until Ur full (but Ur mind and body are unable to get that indication at the right time so U keep eating)
By the time you are 'full' the area around your waist is big! And that remains..
Everything just gets accummulated around the waist area
Even when I really tried to control my diet by just eating really less, to a point where I wasn't full..I still has a good big band around my waist area! This is what this medicine does and no it is not bloating.
Now it has been almost a month since I have been off this pill and im back to exercising and diet trying to loose my 6 pounds but nothing seems to working. I am hoping going on a strict calorie controlled diet and high intensity exercise plan would drop off the kilos. I thought as soon as I quit this pill the weight might drop off but it doesnt seem like it.
In short, this is an excellent pill for treating depression, anxiety and related mental illness but most likely the weight will creep in.
Also while on the pill I noticed that my metabolism hd dropped down and I wasn't as active as I used to be..
I'm 24 and I've battled anxiety and depression for a number of years and Pristiq was the one drug that helped with both. I feel as though my weight gain of 10kg was a mixture of the Pristiq, an implanon and a borderline overactive thyroid disorder (not officially diagnosed). Implanons and Pristiq are both known to impact on people's weight and I am no longer on the implanon, I did lose a little weight coming off it but I'm still not back down to where I used to be. Needless to say I'm not considered overweight by any means; I was super skinny before. I'm currently weaning off Pristiq so hopefully I might see a little bit of positive weight change
I'm 26. Before I started taking Pristiq, I was slim (55kg, 165cm) and enjoyed regular bowel movements.
At 24, I sought help for my mental health after over 10 years of struggling, and was diagnosed with major depression and generalised anxiety disorder. I struggled often with suicidal thoughts. I was recommended cognitive behavioural therapy and continue to persist with it. After about a year of CBT it was apparent that it alone was not enough to tackle whatever was going on in my brain.
A psychiatriast decided to put me Escitalopram (100mg) for 6 months. It had no effect. I went the following 8 months with no medication and fell into a deep depression.
A different psychiatrist then put me on Pristiq. I started with 50mg and moved up to 100mg within two weeks and within the next two weeks I was bumped up to 200mg. I have now been on 200mg for close to 4 months. Frankly, Pristiq has been magical. I am no longer consumed by rumination and anxious thoughts throughout the day and enjoy life immensely. I can actually honestly say that I love life.
There is only one issue: weight gain. Prior to commencing with Pristiq, I had regular bowel movements due to an unusually fast metabolism. About two months into Pristiq, my bowels began to back up. My appetite is through the roof and I eat in much larger quantities and more frequently than I used to. I don't poop as often or in as large quantities I used to and although I am not constipated, I miss my old toilet days. Not surprisingly, I am now noticing that my belly is steadily growing.
I would also mention that my libido has dropped significantly and I experience a stinging sensation when I orgasm, but this doesn't bother me or my partner too much. I exercise and do yoga regularly and run about 3 times a week (5km).
I now weigh 62kg. I've gained 7kg in 4 months since being on Pristiq.
I was in Pristiq for about 3 yrs. I was also on Topamax at the same time more for the other drugs I was on. I would say for me it was not a weight gainer. It's a good med with few side effects.
I have gained over 25 pounds after being put on Pristiq and this was after I I had bariatric surgery and lost 60lbs. My Dr. Is going to take me off it and have me try TMS, the procedure that directs magnetic fields to the area of the brain that controls depression. Apparently it doesn't have side effects and everything I've read has said it is much more effective than drugs.
I've gained abt. 25 lbs since I started Pristiq in late 2013. :(
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Mar 2019 • 24 answers
Updated 30 Apr 2018 • 1 answer
Updated 20 Apr 2015 • 1 answer
Updated 5 Sep 2015 • 2 answers
Updated 7 Oct 2018 • 13 answers